November  2014, 34(11): 4555-4563. doi: 10.3934/dcds.2014.34.4555

Robust attractors without dominated splitting on manifolds with boundary

1. 

Departamento de Matemática, Universidad del Bío-Bío, Av. Collao 1202, Casilla 5-C, Concepción, Chile

2. 

Departamento de Matemáticas, Universidad Católica del Norte, Av. Angamos 0610, Casilla 1280, Antofagasta, Chile

Received  August 2013 Revised  February 2014 Published  May 2014

In this paper we prove that there exists a positive integer $k$ with the following property: Every compact $3$-manifold with boundary carries a $C^\infty$ vector field exhibiting a $C^k$-robust attractor without dominated splitting in a robust sense.
Citation: Dante Carrasco-Olivera, Bernardo San Martín. Robust attractors without dominated splitting on manifolds with boundary. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4555-4563. doi: 10.3934/dcds.2014.34.4555
References:
[1]

V. S. Afraimovich, V. V. Bykov and L. P. Shilnikov, On attracting structurally unstable limit sets of Lorenz attractor type,, Trudy Moskov. Mat. Obshch., 44 (1982), 150. Google Scholar

[2]

V. Araújo and M. J. Pacifico, Three-dimensional Flows, Ergebnisse der Mathematik und Ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series],, 53. Springer, (2010). doi: 10.1007/978-3-642-11414-4. Google Scholar

[3]

R. Bamón, R. Labarca, R. Mańé and M.J. Pacífico, The explosion of singulay cycles,, Inst. Hautes Études Sci. Publ. Math., 78 (1993), 207. Google Scholar

[4]

S. Bautista, The geometric Lorenz attractor is a homoclinic class,, Bol. Mat. (N.S.), 11 (2004), 69. Google Scholar

[5]

C. Bonatti, L. J. Díaz and M. Viana, Dynamics Beyond Uniform Hyperbolicity. A Global Geometric and Probabilistic Perspective, Encyclopaedia of Mathematical Sciences,102, Mathematical Physics III,, Springer-Verlag, (2005). Google Scholar

[6]

D. Carrasco-Olivera, C. A. Morales and B. San Martín, Singular cycles and $C^k$-robust transitive set on manifold with boundary,, Communications in Contemporary Mathematics, 13 (2011), 191. doi: 10.1142/S0219199711004233. Google Scholar

[7]

C. I. Doering, Persistently transitive vector fields on three-dimensional manifolds,, In Procs. on Dynamical Systems and Bifurcations Theory, 160 (1987), 59. Google Scholar

[8]

J. Guckenheimer and R. F. Williams, Structural stability of Lorenz attractors,, Inst. Hautes Études Sci. Publ. Math., 50 (1979), 59. Google Scholar

[9]

M. W. Hirsch, C. C. Pugh and M. Shub, Invariant Manifolds, Lecture Notes in Mathematics,, Vol. 583. Springer-Verlag, (1977). Google Scholar

[10]

M. Milnor, On the concept of attractor,, Comm. Math. Phys., 99 (1985), 177. doi: 10.1007/BF01212280. Google Scholar

[11]

C. A. Morales, Sufficient conditions for a partially hyperbolic attractor to be a homoclinic class,, J. Differential Equations, 249 (2010), 2005. doi: 10.1016/j.jde.2010.05.014. Google Scholar

[12]

C. A. Morales, M. J. Pacifico and E. R. Pujals, Robust transitive singular sets for 3-flows are partially hyperbolic attractors or repellers,, Ann. of Math., 160 (2004), 375. doi: 10.4007/annals.2004.160.375. Google Scholar

[13]

C. A. Morales, M. J. Pacifico and E. R. Pujals, On $C^1$ robust singular transitive sets for three-dimensional flows,, C. R. Acad. Sci. Paris, 326 (1998), 81. doi: 10.1016/S0764-4442(97)82717-6. Google Scholar

[14]

C. A. Morales, M. J. Pacifico and E. R. Pujals, Singular hyperbolic systems,, Proc. Am. Math. Soc., 127 (1999), 3393. doi: 10.1090/S0002-9939-99-04936-9. Google Scholar

[15]

A. Rovella, The dynamics of perturbations of the contracting Lorenz attractors,, Bol. Soc. Bras. Math., 24 (1993), 233. doi: 10.1007/BF01237679. Google Scholar

[16]

S. Sternberg, On the structure of local homeomorphism of eucliden $n$-spane II,, Am. Journal Math., 80 (1958), 623. doi: 10.2307/2372774. Google Scholar

[17]

T. Vivier, Flots robustement transitifs sur les variétés compactes (French) [Robustly transitive flows on compact manifolds],, Comptes Rendus Acad. Sci. Paris, 337 (2003), 791. doi: 10.1016/j.crma.2003.10.001. Google Scholar

show all references

References:
[1]

V. S. Afraimovich, V. V. Bykov and L. P. Shilnikov, On attracting structurally unstable limit sets of Lorenz attractor type,, Trudy Moskov. Mat. Obshch., 44 (1982), 150. Google Scholar

[2]

V. Araújo and M. J. Pacifico, Three-dimensional Flows, Ergebnisse der Mathematik und Ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series],, 53. Springer, (2010). doi: 10.1007/978-3-642-11414-4. Google Scholar

[3]

R. Bamón, R. Labarca, R. Mańé and M.J. Pacífico, The explosion of singulay cycles,, Inst. Hautes Études Sci. Publ. Math., 78 (1993), 207. Google Scholar

[4]

S. Bautista, The geometric Lorenz attractor is a homoclinic class,, Bol. Mat. (N.S.), 11 (2004), 69. Google Scholar

[5]

C. Bonatti, L. J. Díaz and M. Viana, Dynamics Beyond Uniform Hyperbolicity. A Global Geometric and Probabilistic Perspective, Encyclopaedia of Mathematical Sciences,102, Mathematical Physics III,, Springer-Verlag, (2005). Google Scholar

[6]

D. Carrasco-Olivera, C. A. Morales and B. San Martín, Singular cycles and $C^k$-robust transitive set on manifold with boundary,, Communications in Contemporary Mathematics, 13 (2011), 191. doi: 10.1142/S0219199711004233. Google Scholar

[7]

C. I. Doering, Persistently transitive vector fields on three-dimensional manifolds,, In Procs. on Dynamical Systems and Bifurcations Theory, 160 (1987), 59. Google Scholar

[8]

J. Guckenheimer and R. F. Williams, Structural stability of Lorenz attractors,, Inst. Hautes Études Sci. Publ. Math., 50 (1979), 59. Google Scholar

[9]

M. W. Hirsch, C. C. Pugh and M. Shub, Invariant Manifolds, Lecture Notes in Mathematics,, Vol. 583. Springer-Verlag, (1977). Google Scholar

[10]

M. Milnor, On the concept of attractor,, Comm. Math. Phys., 99 (1985), 177. doi: 10.1007/BF01212280. Google Scholar

[11]

C. A. Morales, Sufficient conditions for a partially hyperbolic attractor to be a homoclinic class,, J. Differential Equations, 249 (2010), 2005. doi: 10.1016/j.jde.2010.05.014. Google Scholar

[12]

C. A. Morales, M. J. Pacifico and E. R. Pujals, Robust transitive singular sets for 3-flows are partially hyperbolic attractors or repellers,, Ann. of Math., 160 (2004), 375. doi: 10.4007/annals.2004.160.375. Google Scholar

[13]

C. A. Morales, M. J. Pacifico and E. R. Pujals, On $C^1$ robust singular transitive sets for three-dimensional flows,, C. R. Acad. Sci. Paris, 326 (1998), 81. doi: 10.1016/S0764-4442(97)82717-6. Google Scholar

[14]

C. A. Morales, M. J. Pacifico and E. R. Pujals, Singular hyperbolic systems,, Proc. Am. Math. Soc., 127 (1999), 3393. doi: 10.1090/S0002-9939-99-04936-9. Google Scholar

[15]

A. Rovella, The dynamics of perturbations of the contracting Lorenz attractors,, Bol. Soc. Bras. Math., 24 (1993), 233. doi: 10.1007/BF01237679. Google Scholar

[16]

S. Sternberg, On the structure of local homeomorphism of eucliden $n$-spane II,, Am. Journal Math., 80 (1958), 623. doi: 10.2307/2372774. Google Scholar

[17]

T. Vivier, Flots robustement transitifs sur les variétés compactes (French) [Robustly transitive flows on compact manifolds],, Comptes Rendus Acad. Sci. Paris, 337 (2003), 791. doi: 10.1016/j.crma.2003.10.001. Google Scholar

[1]

Shengzhi Zhu, Shaobo Gan, Lan Wen. Indices of singularities of robustly transitive sets. Discrete & Continuous Dynamical Systems - A, 2008, 21 (3) : 945-957. doi: 10.3934/dcds.2008.21.945

[2]

Ming Li, Shaobo Gan, Lan Wen. Robustly transitive singular sets via approach of an extended linear Poincaré flow. Discrete & Continuous Dynamical Systems - A, 2005, 13 (2) : 239-269. doi: 10.3934/dcds.2005.13.239

[3]

Peter Müller, Gábor P. Nagy. On the non-existence of sharply transitive sets of permutations in certain finite permutation groups. Advances in Mathematics of Communications, 2011, 5 (2) : 303-308. doi: 10.3934/amc.2011.5.303

[4]

D. Hilhorst, L. A. Peletier, A. I. Rotariu, G. Sivashinsky. Global attractor and inertial sets for a nonlocal Kuramoto-Sivashinsky equation. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1&2) : 557-580. doi: 10.3934/dcds.2004.10.557

[5]

Eleonora Catsigeras, Xueting Tian. Dominated splitting, partial hyperbolicity and positive entropy. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4739-4759. doi: 10.3934/dcds.2016006

[6]

Wenxiang Sun, Xueting Tian. Dominated splitting and Pesin's entropy formula. Discrete & Continuous Dynamical Systems - A, 2012, 32 (4) : 1421-1434. doi: 10.3934/dcds.2012.32.1421

[7]

Nithirat Sisarat, Rabian Wangkeeree, Gue Myung Lee. Some characterizations of robust solution sets for uncertain convex optimization problems with locally Lipschitz inequality constraints. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-25. doi: 10.3934/jimo.2018163

[8]

Wan-Tong Li, Bin-Guo Wang. Attractor minimal sets for nonautonomous type-K competitive and semi-convex delay differential equations with applications. Discrete & Continuous Dynamical Systems - A, 2009, 24 (2) : 589-611. doi: 10.3934/dcds.2009.24.589

[9]

Xinsheng Wang, Lin Wang, Yujun Zhu. Formula of entropy along unstable foliations for $C^1$ diffeomorphisms with dominated splitting. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 2125-2140. doi: 10.3934/dcds.2018087

[10]

Pedro Duarte, Silvius Klein. Topological obstructions to dominated splitting for ergodic translations on the higher dimensional torus. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5379-5387. doi: 10.3934/dcds.2018237

[11]

François Blanchard, Wen Huang. Entropy sets, weakly mixing sets and entropy capacity. Discrete & Continuous Dynamical Systems - A, 2008, 20 (2) : 275-311. doi: 10.3934/dcds.2008.20.275

[12]

Johannes Kellendonk, Lorenzo Sadun. Conjugacies of model sets. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3805-3830. doi: 10.3934/dcds.2017161

[13]

S. Astels. Thickness measures for Cantor sets. Electronic Research Announcements, 1999, 5: 108-111.

[14]

Frank D. Grosshans, Jürgen Scheurle, Sebastian Walcher. Invariant sets forced by symmetry. Journal of Geometric Mechanics, 2012, 4 (3) : 271-296. doi: 10.3934/jgm.2012.4.271

[15]

Piotr Oprocha. Coherent lists and chaotic sets. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 797-825. doi: 10.3934/dcds.2011.31.797

[16]

Arya Mazumdar, Ron M. Roth, Pascal O. Vontobel. On linear balancing sets. Advances in Mathematics of Communications, 2010, 4 (3) : 345-361. doi: 10.3934/amc.2010.4.345

[17]

Rasul Shafikov, Christian Wolf. Stable sets, hyperbolicity and dimension. Discrete & Continuous Dynamical Systems - A, 2005, 12 (3) : 403-412. doi: 10.3934/dcds.2005.12.403

[18]

L. S. Grinblat. Theorems on sets not belonging to algebras. Electronic Research Announcements, 2004, 10: 51-57.

[19]

Todd Fisher. Hyperbolic sets with nonempty interior. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 433-446. doi: 10.3934/dcds.2006.15.433

[20]

Umberto Mosco, Maria Agostina Vivaldi. Vanishing viscosity for fractal sets. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 1207-1235. doi: 10.3934/dcds.2010.28.1207

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (7)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]